Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 13, 2021Flagler County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 13, 2021, 4:01 PM EDT for Flagler County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 4:01 PM EDT (20:01 UTC)
Expired
Jun 13, 2021, 4:30 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 127 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WWUS82 KJAX 132001
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
401 PM EDT Sun Jun 13 2021
 
FLZ038-137-138-132030-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
401 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 430 PM EDT...

* At 401 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Crescent City, moving east at
  15 mph.

* Small hail, wind gusts up to 50 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Crescent City, Andalusia,
  Beverly Beach and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2931 8115 2926 8118 2926 8141
      2940 8142 2940 8143 2938 8145 2935 8156
      2952 8155 2954 8111 2952 8110
TIME...MOT...LOC 2001Z 286DEG 12KT 2942 8145 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:08 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 13, 3:08 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
308 PM EDT Sun Jun 13 2021

.Short Term.../through Tuesday/...

Stalled frontal boundary will persist across area this afternoon,
and will be a focus for diurnally driven convection. In addition the
sea breezes will also provide sources for convergence. Expect
greatest coverage of convective activity across NE FL due to
location of frontal boundary. Due to the expected slow movement
of convection, periods of heavy rainfall anticipated, especially
across NE FL.

The boundary will dissipate overnight, with convection diminishing
around midnight. Lower chances for convection expected for Monday,
with this activity largely driven by diurnal instability, and
east coast sea breeze interactions.

Another cold front will move into southeastern US Tuesday providing
a prevailing flow from the southwest. This will keep the east coast
sea breeze from pushing inland. Convection will be limited in
coverage again Tuesday, with mainly diurnally driven activity.

Overnight lows will be near normal this period. Highs will trend
below normal on Monday, then near normal on Tuesday.

&&

.Long Term.../Tuesday night through Sunday/...

Cold frontal boundary will sink south across forecast area Tuesday
night, becoming stalled near the GA/FL line Wednesday, where it will
linger through Wednesday night. The front will dissipate during the
day Thursday. Better moisture will be south of the boundary, so
best convective focus over NE FL through Thursday.

High pressure will be to the east, with troughing to the north late
in the week through the weekend, with isolated to scattered
convection expected.

&&

.Marine...

A frontal boundary will remain stalled over region this afternoon,
and dissipate overnight. Another cold front will move into
southeastern US Tuesday, then stall across area Tuesday night
through Wednesday night, before dissipating Thursday. The region
will be between high pressure to the east and a trough of low
pressure to the north late in the week through the weekend.

Rip Currents: SE GA: Low through Monday
              NE FL: Low through Monday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  89  72  94  71 /  20  20  10  30  10
SSI  73  81  75  90  76 /  40  30  20  30  10
JAX  71  85  72  92  72 /  50  40  20  40  20
SGJ  71  83  72  89  74 /  70  50  20  40  20
GNV  71  88  71  88  72 /  70  50  40  50  30
OCF  71  88  72  87  74 /  40  50  40  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 13, 3:42 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             BUNNELL                 29.47N 81.26W
06/13/2021  E1.00 INCH       FLAGLER            FL   PUBLIC

            HAM RADIO OPERATOR PASSED ALONG A REPORT
            FROM A TRAINED SPOTTER OF QUARTER SIZE HAIL
            FALLING AT US-1 IN BUNNELL.

&&

KB
Special weather statement, Jun 13, 3:42 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Sun Jun 13 2021

FLZ031-033-132-136-137-232-237-132030-
Eastern Clay FL-Eastern Alachua FL-Western Clay FL-Eastern Putnam FL-
Western Putnam FL-Bradford FL-Inland St. Johns FL-
342 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...NORTHEASTERN
ALACHUA...WEST CENTRAL ST. JOHNS...NORTHWESTERN PUTNAM AND CLAY
COUNTIES UNTIL 430 PM EDT...

* At 342 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Keystone Heights, moving east
  at 10 mph.

* Small hail, wind gusts up to 50 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Green Cove Springs, Starke, Keystone Heights, Middleburg, George's
  Lake, New River, Picolata, Lake Geneva, Florahome and Camp
  Blanding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2966 8164 2973 8221 2993 8237 2993 8236
      2995 8234 3009 8184 2992 8152
TIME...MOT...LOC 1942Z 269DEG 9KT 2982 8213

HESS
Special weather statement, Jun 13, 3:46 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
346 PM EDT Sun Jun 13 2021

FLZ133-132015-
Coastal St. Johns FL-
346 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. JOHNS COUNTY
UNTIL 415 PM EDT...

* At 346 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Vilano Beach, or near Saint
  Augustine, moving northeast at 5 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 50 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Saint Augustine, Vilano Beach, South Ponte Vedra and Anastasia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2987 8138 2999 8143 3009 8129 2987 8122
TIME...MOT...LOC 1946Z 246DEG 6KT 2994 8135

HESS
Local storm report, Jun 13, 3:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             2 N BUNNELL             29.50N 81.26W
06/13/2021  E0.70 INCH       FLAGLER            FL   AMATEUR RADIO

            HAM RADIO OPERATOR PASSED ALONG A REPORT
            FROM A TRAINED SPOTTER OF DIME SIZED HAIL
            FALLING AT THE INTERSECTION OF ROYAL PALMS
            PKWY AND US-1.

&&

KB
Special weather statement, Jun 13, 3:50 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
350 PM EDT Sun Jun 13 2021

FLZ140-240-132030-
Central Marion FL-Eastern Marion FL-
350 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
430 PM EDT...

* At 350 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Ocklawaha, or near The
  Villages, moving east at 10 mph.

* Penny size hail, wind gusts of 50 to 55 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Weirsdale, Ocklawaha, Moss Bluff and Lake Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2912 8197 2915 8164 2905 8164 2905 8166
      2896 8166 2896 8206
TIME...MOT...LOC 1950Z 286DEG 9KT 2902 8195

HESS
Special weather statement, Jun 13, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
401 PM EDT Sun Jun 13 2021

FLZ038-137-138-132030-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
401 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 430 PM EDT...

* At 401 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Crescent City, moving east at
  15 mph.

* Small hail, wind gusts up to 50 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Crescent City, Andalusia,
  Beverly Beach and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2931 8115 2926 8118 2926 8141
      2940 8142 2940 8143 2938 8145 2935 8156
      2952 8155 2954 8111 2952 8110
TIME...MOT...LOC 2001Z 286DEG 12KT 2942 8145

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:44 PM EDTSpecial Marine WarningJAX61 min
Jun 13, 2:06 PM EDTSpecial Weather StatementJAXAlachua39 min
Jun 13, 2:08 PM EDTSpecial Weather StatementJAXPutnam52 min
Jun 13, 2:11 PM EDTSpecial Marine WarningJAX64 min
Jun 13, 2:18 PM EDTSpecial Weather StatementJAXMarion27 min
Jun 13, 2:21 PM EDTSpecial Weather StatementJAXGilchrist39 min
Jun 13, 2:40 PM EDTSpecial Weather StatementJAXMarion50 min
Jun 13, 2:56 PM EDTSpecial Weather StatementJAXFlagler49 min
Jun 13, 3:02 PM EDTSpecial Weather StatementJAXAlachua, Putnam43 min
Jun 13, 3:04 PM EDTSpecial Weather StatementJAXSaint Johns41 min
Jun 13, 3:10 PM EDTSevere Thunderstorm WarningJAXFlagler35 min
Jun 13, 3:14 PM EDTSpecial Weather StatementJAXClay31 min
Jun 13, 3:19 PM EDTSpecial Marine WarningJAX41 min
Jun 13, 3:26 PM EDTSpecial Weather StatementJAXPutnam49 min
Jun 13, 3:35 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam18 min
Jun 13, 3:40 PM EDTSpecial Marine WarningJAX65 min
Jun 13, 3:42 PM EDTSpecial Weather StatementJAXBradford, Clay48 min
Jun 13, 3:43 PM EDTTornado WarningJAXFlagler11 min
Jun 13, 3:46 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Jun 13, 3:50 PM EDTSpecial Weather StatementJAXMarion40 min
Jun 13, 4:21 PM EDTSpecial Weather StatementJAXClay54 min
Jun 13, 4:31 PM EDTSpecial Weather StatementJAXFlagler29 min
Jun 13, 4:50 PM EDTSpecial Weather StatementJAXDuval40 min
Jun 13, 4:56 PM EDTSevere Thunderstorm WarningJAXDuval14 min
Jun 13, 5:01 PM EDTFlash Flood WarningJAXDuval79 min
Jun 13, 5:50 PM EDTSpecial Weather StatementJAXBaker, Columbia40 min
Jun 12, 8:02 PM EDTSpecial Weather StatementJAXAtkinson, Clinch43 min
Jun 12, 8:18 PM EDTSpecial Weather StatementJAXBrantley, Pierce, Wayne42 min
Jun 12, 8:33 PM EDTSpecial Weather StatementJAXBacon27 min
Jun 12, 8:57 PM EDTSpecial Weather StatementJAXBrantley, Glynn, Wayne48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.